The Annals of Applied Probability

Critical point for infinite cycles in a random loop model on trees

Alan Hammond and Milind Hegde

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study a spatial model of random permutations on trees with a time parameter $T>0$, a special case of which is the random stirring process. The model on trees was first analysed by Björnberg and Ueltschi [Ann. Appl. Probab. 28 (2018) 2063–2082], who established the existence of infinite cycles for $T$ slightly above a putatively identified critical value but left open behaviour at arbitrarily high values of $T$. We show the existence of infinite cycles for all $T$ greater than a constant, thus classifying behaviour for all values of $T$ and establishing the existence of a sharp phase transition. Numerical studies [J. Phys. A 48 Article ID 345002] of the model on $\mathbb{Z}^{d}$ have shown behaviour with strong similarities to what is proven for trees.

Article information

Source
Ann. Appl. Probab., Volume 29, Number 4 (2019), 2067-2088.

Dates
Received: June 2018
Revised: October 2018
First available in Project Euclid: 23 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1563869037

Digital Object Identifier
doi:10.1214/18-AAP1442

Mathematical Reviews number (MathSciNet)
MR3983335

Zentralblatt MATH identifier
07120703

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Cyclic time random walk random stirring model

Citation

Hammond, Alan; Hegde, Milind. Critical point for infinite cycles in a random loop model on trees. Ann. Appl. Probab. 29 (2019), no. 4, 2067--2088. doi:10.1214/18-AAP1442. https://projecteuclid.org/euclid.aoap/1563869037


Export citation

References

  • [1] Aizenman, M. and Nachtergaele, B. (1994). Geometric aspects of quantum spin states. Comm. Math. Phys. 164 17–63.
  • [2] Angel, O. (2003). Random infinite permutations and the cyclic time random walk. In Discrete Random Walks (Paris, 2003). Discrete Math. Theor. Comput. Sci. Proc., AC 9–16. Assoc. Discrete Math. Theor. Comput. Sci., Nancy.
  • [3] Barp, A., Barp, E. G., Briol, F.-X. and Ueltschi, D. (2015). A numerical study of the 3D random interchange and random loop models. J. Phys. A 48 Article ID 345002.
  • [4] Björnberg, J. E. and Ueltschi, D. (2018). Critical parameter of random loop model on trees. Ann. Appl. Probab. 28 2063–2082.
  • [5] Feynman, R. (1953). Atomic theory of the $\lambda$ transition in helium. Phys. Rev. 91 Article ID 1291.
  • [6] Grimmett, G. (1999). Percolation, 2nd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 321. Springer, Berlin.
  • [7] Hammond, A. (2013). Infinite cycles in the random stirring model on trees. Bull. Inst. Math. Acad. Sin. (N.S.) 8 85–104.
  • [8] Hammond, A. (2015). Sharp phase transition in the random stirring model on trees. Probab. Theory Related Fields 161 429–448.
  • [9] Harris, T. E. (1972). Nearest-neighbor Markov interaction processes on multidimensional lattices. Adv. Math. 9 66–89.
  • [10] Tóth, B. (1993). Improved lower bound on the thermodynamic pressure of the spin $1/2$ Heisenberg ferromagnet. Lett. Math. Phys. 28 75–84.
  • [11] Ueltschi, D. (2013). Random loop representations for quantum spin systems. J. Math. Phys. 54 Article ID 083301.